Please use this identifier to cite or link to this item:
Title: Escenarios del impacto de la inmigración en la longevidad y dependencia de los mayores en la población española
Author: Bermúdez, Lluís
Guillén, Montserrat
Solé i Auró, Aïda
Keywords: Longevitat
Emigració i immigració
Treball social amb els immigrants
People with disabilities
Emigration and immigration
Social work with immigrants
Issue Date: 2009
Publisher: Elsevier
Abstract: Introduction: The composition of the Spanish population has recently changed due to immigration. The present study aimed to estimate the magnitude of change in the calculation of healthy life expectancy and life expectancy in disability, taking the population of foreign residents into account. For this population, there is no information on mortality or the prevalence of disability. Material and methods: Data were extracted from the 1999 Survey on Disabilities, Handicaps and Health Status to estimate healthy life expectancy and life expectancy in disability using the Sullivan method. Data were taken from the Spanish Statistical Institute and the World Health Organization, Sullivan's method was adapted to the case of two different populations, and possible scenarios were established. Results: The differences between the mortality table estimated for the foreign resident population and that estimated for the Spanish population were considerable and were more evident in women. At 65 years of age and in the worst scenario, which occurs when all the members of the foreign resident population are disabled, life expectancy in disability would be 2 more years for men and 3 more years for women than when the foreign population was not considered. Conclusions: Our scenarios reveal that the impact of immigration on the calculation of healthy life expectancy and life expectancy in disability is moderate.
Note: Versió postprint del document publicat a:
It is part of: Revista española de geriatría y gerontología, 2009, vol. 44, num. 1, p. 19-24
ISSN: 0211-139X
Appears in Collections:Articles publicats en revistes (Matemàtica Econòmica, Financera i Actuarial)
Articles publicats en revistes (Econometria, Estadística i Economia Aplicada)

Files in This Item:
File Description SizeFormat 
565975.pdf250.47 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.